Thunderstorm Wind, Texas
- When
- July 7, 2:20 AM CST
- Where
- Texas County, 0.88 mi SW of Hooker
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.860, -101.230
During the overnight to early morning hours of July 7th, a small upper level system helped produce a cluster of strong to severe storms straddling the Texas-Oklahoma state line. A power pole and several large tree branches were snapped in Wheeler, TX as a result, with another severe gust occurring further south in Clarendon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
During the overnight to early morning hours of July 7th, a small upper level system helped produce a cluster of strong to severe storms straddling the Texas-Oklahoma state line. A power pole and several large tree branches were snapped in Wheeler, TX as a result, with another severe gust occurring further south in Clarendon. While this was ongoing, another line of storms entered the Oklahoma Panhandle from Kansas, generating a 64 mph wind gust in Hooker, OK.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 6, 11:38 PM CST, 2 hours 42 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 1238 AM CDT Mon Jul 7 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1126 PM CDT Sun Jul 6 2025 Low chance for severe thunderstorms tonight through Tuesday. Damaging winds and hail are the primary hazards. Daily precipitation chances take a break on Wednesday and possibly Thursday, but should resume again later in the week. High temperatures remain in the 80's and 90's. && .SHORT TERM... (Tonight through Tuesday night) Issued at 1126 PM CDT Sun Jul 6 2025 Tonight, multiple rounds of showers and thunderstorms are in progress and will affect the combined Panhandles through the evening. Now through 12 AM, scattered thunderstorms are present in the SW and NE zones of our CWA. This activity is sub severe, and should remain that way as it continues to follow the mean storm flow southward. The only notable hazard is lightning. Later tonight, another wave of thunderstorms are forecast to move in from Colorado and Kansas. The current storm motion of the storms north of our CWA is southeasterly; however, a surface high west of the Panhandles will steer the storm motion further to the south. With this trajectory, these storms are progged to impact the eastern Panhandles very early this morning. That said, some recent CAMs, like the 02Z HRRR,show storms dissipating before arrive to the area. In either scenario, or something in between, storms have a low chance of becoming severe. Damaging winds would be the primary hazard. Flooding is not as much of a concern this evening considering storms should move faster tonight and being less efficient at producing high amounts of rainfall due to the lower moisture quality present tonight. Today, short range guidance suggests high quality moisture and higher instability returns to the region this afternoon. This will promote isolated thunderstorms early in the afternoon. Later towards the evening, a line of thunderstorms will move out of New Mexico and move through the western Panhandles. The forecast near storm environment still supports damaging winds as the primary hazard, but with greater than -7 degrees Celsius 500 mb temperatures, large hail will also be a threat. Tuesday, thunderstorms chances decrease but a slight chance is still present for the southern Texas Panhandle. A low end severe threat is still present, but this threat could be eliminated if the environment is too worked over from Monday's event. Rangel && .LONG TERM... (Wednesday through next Sunday) Issued at 1126 PM CDT Sun Jul 6 2025 Northwest flow takes a bit of a break at the start of the extended period, as heights expand over the CWA on Wednesday and Thursday. By Friday, we should see the weak H500 high expand further to the west as another upper level trough prepares to dig southward into northern portions of our region. Then by next weekend, northwest flow should fully resume. As mentioned in previous forecasts, a lull in PoPs is anticipated on Wednesday and Thursday. These drier conditions and southwesterly surface winds will also promote warmer temperatures then what we've experienced so far this month. Highs should range in the mid to upper 90's on both days. While triple digit heat has a low chance of manifesting at this time, it cannot be ruled out for certain sites. Precipitation returns to the long term period by Friday and daily thunderstorm chances will carry on until the end of the extended. High temperatures will decrease back down to the upper 80's and lower 90's range. Rangel && .AVIATION... (06Z TAFS) Issued at 1229 AM CDT Mon Jul 7 2025 Thunderstorms are expected at GUY soon this morning. Currently, they are staying in the vicinity of the TAF site, but additional development is expected to move through close to the 09Z hour. This activity may last for an hour or so, and then quickly move out. Thunderstorm chances return to the Panhandles later today in the afternoon. Storms are expected to last into the overnight period once again and should affect DHT and GUY. Thunderstorms may also affect AMA close to the end of the TAF period, but confidence is not high enough to make any mentions in tonight's TAFs. Rangel && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...55 LONG TERM....55 AVIATION...55
Hazardous Weather Outlook National Weather Service Amarillo TX 1239 PM CDT Sun Jul 6 2025 OKZ001>003-TXZ001>020-317-070545- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1239 PM CDT Sun Jul 6 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. There is a chance for thunderstorms across the Texas and Oklahoma Panhandles this afternoon through tonight. Thunderstorms may become strong to severe with damaging winds and torrential rainfall being the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances continue through Tuesday and resume once again Thursday night through Saturday. Chances are low for storms to become severe during this time frame, but chances for isolated flooding remain higher. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Amarillo TX
1115 PM CDT Sun Jul 6 2025
OKZ003-TXZ005-070445-
Beaver OK-Lipscomb TX-
1115 PM CDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BEAVER AND
NORTHEASTERN LIPSCOMB COUNTIES THROUGH 1145 PM CDT...
At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Slapout, or 15 miles southwest of Laverne, moving
southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Follett, Darrouzett, and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 10024 3677 10052 3677 10000 3625 10000
TIME...MOT...LOC 0415Z 332DEG 11KT 3655 10009
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
1145 PM CDT Sun Jul 6 2025
OKZ003-TXZ004-005-010-070530-
Beaver OK-Hemphill TX-Ochiltree TX-Lipscomb TX-
1145 PM CDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BEAVER...LIPSCOMB...
NORTHERN HEMPHILL AND NORTHEASTERN OCHILTREE COUNTIES THROUGH 1230 AM
CDT...
At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Follett, or 11 miles north of Lipscomb, moving
south at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lipscomb, Booker, Follett, Higgins, Darrouzett, Elmwood, Slapout,
Glazier, and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3597 10044 3674 10075 3675 10000 3596 10000
TIME...MOT...LOC 0444Z 003DEG 20KT 3640 10020
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
114 AM CDT Mon Jul 7 2025
TXZ005-009-010-014-015-070645-
Hemphill TX-Gray TX-Wheeler TX-Roberts TX-Lipscomb TX-
114 AM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LIPSCOMB...NORTHERN
WHEELER...NORTHEASTERN GRAY...EASTERN ROBERTS AND HEMPHILL COUNTIES
THROUGH 145 AM CDT...
At 114 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Glazier, or 14 miles northeast of Canadian, moving
southeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lipscomb, Canadian, Briscoe, Higgins, Lora, Allison, Glazier, and
Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3555 10062 3606 10058 3606 10055 3620 10055
3630 10000 3555 10000
TIME...MOT...LOC 0614Z 309DEG 5KT 3599 10014
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
146 AM CDT Mon Jul 7 2025
TXZ005-009-010-014-015-070715-
Hemphill TX-Gray TX-Wheeler TX-Roberts TX-Lipscomb TX-
146 AM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT WHEELER...NORTHEASTERN GRAY...
EASTERN ROBERTS AND HEMPHILL COUNTIES THROUGH 215 AM CDT...
At 146 AM CDT, Doppler radar was tracking a strong thunderstorm over
New Mobeetie, or 14 miles southeast of Miami, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Canadian, Miami, Briscoe, Wheeler, New Mobeetie, Lora, Allison,
Glazier, Lake Marvin, Kellerville, and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3535 10069 3606 10063 3606 10000 3534 10000
TIME...MOT...LOC 0646Z 350DEG 13KT 3557 10042
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
214 AM CDT Mon Jul 7 2025
TXZ010-014-015-070800-
Hemphill TX-Gray TX-Wheeler TX-
214 AM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT WHEELER...EASTERN GRAY AND
SOUTHERN HEMPHILL COUNTIES THROUGH 300 AM CDT...
At 214 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Wheeler, or 20 miles north of Shamrock, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shamrock, Briscoe, Wheeler, New Mobeetie, Twitty, Allison, Lela,
Kellerville, and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3519 10058 3562 10057 3562 10054 3569 10054
3583 10000 3520 10000
TIME...MOT...LOC 0714Z 335DEG 16KT 3551 10029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
304 AM CDT Mon Jul 7 2025
OKZ002-003-070845-
Texas OK-Beaver OK-
304 AM CDT Mon Jul 7 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BEAVER AND TEXAS COUNTIES
THROUGH 345 AM CDT...
At 303 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Liberal to 6 miles north of Hooker to
Hough. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Guymon, Beaver, Hooker, Goodwell, Tyrone, Forgan, Optima, Hardesty,
Hough, Adams, Boyd, Floris, Bryans Corner, Baker, Mocane, Turpin, and
Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3670 10033 3656 10077 3654 10161 3699 10188
3700 10062
TIME...MOT...LOC 0803Z 318DEG 34KT 3708 10091 3695 10122 3690 10157
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MuschaThe Dodge City radar (KDDC), 150 km away, was scanning. The volume nearest the first event began at 08:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285828.